Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What is the next step after laparotomy operation when you get your periods ?

im 29 yrs old, height- 5 3, weight 72.20kgs. I got married in 2009 april, was pregnant on may 2009, had miscarriage soon and DNC later on may 30, 2009. 1 full year we planned not to hav a baby. 2010 sept, i went for a thorough check up, doctor said i hav PCO and i have poly- cysts on my right ovary . my periods is a 27 days cycle...but lasts for 2 days. doctor advised me to take METFORMIN TABLETS I.P (OBIMET- 500mg), ASPRIN DELAYED-RELEASED TABLETS USP (ECOSPRIN-75) and LETROZOLE TABLETS USP, LETOVALĀ®. i was under medication On 2011, april 12 was confirmed pregnant, but later it was found that its an ectopic pregnancy . so i had laparotomy operation on april 25th, 2011 and i got my right fallopian tube removed. it was 6 weeks fetus. now may 28th, 2011 i had my periods. now the doctor said if i get my next periods come on the first day of the periods and again we will go for further treatment. i am having folic acid tabs also. i am getting confused plz help
Asked On : Thu, 9 Jun 2011
Answers:  2 Views:  342
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
It's realy bad luck to have such an exipirience.. but never mind, there are ways out& you will conceive .Your doctor is suggesting correctly. Please follow his instructions.And please think positive all the time.
Wish you all the best!
Answered: Thu, 9 Jun 2011
I find this answer helpful
General & Family Physician Dr. Jayasukrutamma D N's  Response
Hi Mam,

Welcome to Healthcaremagic.
Thank you for your query.

From your query I understand that you had a miscarriage, then diagnosed to have PCO and while on treatment for PCO had an ectopic pregnancy and was treated for that, now had a cycle and confused about further treatment.

Usually the problem in PCO is hormonal imbalance that causes irregular cycles and anovulatory cycles in which you do not release the egg and cannot conceive due to same. The fact that you had conceived earlier is a good sign. Treatment for PCO includes correction of hormonal imbalance and restoration of ovulation so as to help you conceive. This hormonal correction is dependent on the cycle and usually started during the first half of the cycle. Hence your doctor has called you back to restart the treatment.

Folic acid is a vitamin that helps prevent neural tube defects in the babies, so I suggest you to please continue it. Also visit an Obstetrician, the specialist doctor, who will be able to treat the PCO.

We have seen many females with PCO who had abortions, ectopic pregnancies later with continued treatment they conceived and had healthy babies.

I noticed that you are over weight, hence I would suggest you to reduce weight with the help of dietician/Nutritionist.

So the gist is: Please visit , OBGyn - for further treatment, and Dietician - for weight control, continue the vitamins - folic acid, and be optimistic.

Hope this was reassuring to you and answered your confusion and query.

Have a good day.
Answered: Thu, 9 Jun 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor